MAUDE Adverse Event Report: MEDTRONIC, INC ZUMA Z2 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS

MEDTRONIC, INC ZUMA Z2 7F GUIDE CATHETER; CATHETER, PERCUTANEOUS
Model Number Z27EBU35
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A 7f zuma2 guide catheter was used during a procedure.It was reported that the guide catheter broke mid case when the device was inside the patient.There is no patient injury reported.
 
Additional Manufacturer Narrative
Additional information: the guide catheter was inspected before use.The 7f zuma2 was prepped as per ifu.Resistance was noted while advancing the device as it was a difficult tortuous case.Excessive force was used.It was later reported that the catheter did not fully detach.The catheter was withdrew after excessive torquing.It was stated that the catheter broke in two however the braid kept it in place.It was stated that this was not a product failure and believes that it was due to the ectatic rca that was very tortuous.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: one 7f zuma2 guide catheter was received for analysis.A kink was noted mid shaft approx.65cm distal to the strain relief.A detachment of the primary segment from the shaft was noted on the returned device.The device appeared to be held together only by braid wire.The od of the device measured 0.094¿ meeting specification of 0.0949¿ max.The id measured 0.081¿ meeting specification of 0.0805¿ minimum.No other deformation noted.Correction: the correct pma number is k000677.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ZUMA Z2 7F GUIDE CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key10147573
Report Number1220452-2020-00048
Device Sequence Number11326793
Product Code DQY
UDI-Device Identifier00613994810519
UDI-Public00613994810519
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K000677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2022
Device Model NumberZ27EBU35
Device Lot Number0010081839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2020
Initial Date Received by Manufacturer 06/05/2020
Supplement Date Received by Manufacturer06/16/2020
08/14/2020
Initial Report FDA Received Date06/12/2020
Supplement Report FDA Received Date07/14/2020
08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age81 YR